Review and Side effects encountered with use of Sprintec

Standard

In early September I began taking this oral form of birthcontrol to stop a one time heavy period that lasted close to 14 days. I was relieved in a way to take a prescription; normally I am against manufactured drugs – I greatly prefer herbal tinctures/remedies; yet there was nothing to stop this period. {You can read about the 14 day period here}

Getting a generic is what my drug plan normally allows, I was given Sprintec. I believe I began taking it on Sept 3rd; I recall I ate a red bean bun that day and got crumbs all over. Its been 3 refills since then and I have stopped taking Sprintec as of October 31st/November 1st for I have developed side effects within two months of use.

1) Headaches.

I am not a person who remembers to take their meds at a specific time yet I managed to do so while on this medication. In the beginning of October till I stopped using this medication I developed night time headaches/ light migranes. They usually begin around 7 PM or 8 PM and unless I take asprin, they do not go away. I have been off the medication for about 5 days and I still have a light sensitivity at night and get small headaches.

2) Nausea and Stomach pains

The Nausea began I believe also in October and was more pronounced during the last week, which was the final reason I stopped using this medication. Any ingestion of food would trigger a gag reflex and if I tried to eat, meat especially, I would end up with stomach pains. The worst part was I thought I had salmonella poisoning! Throwing up, I fasted thinking it was something I ate. I still feel like something is wrong with my stomach and like there is a ‘lump’. I have yet to go to the doctor, I want this drug out of my system for 7 days before I take any blood tests. {I know metabolically it takes MUCH longer for the hormones/drug components to leave my blood stream but I believe 7 days there is minor dilution as I have gotten my period being 5 days off birth control}

3) Lumpiness, Swelling and Weight gain

It is common when going on any medication that has manufactured hormones that you will encounter breast swelling. I not only have/had swollen breasts for the majority of taking this pill; my stomach and abdomen have swelled as well. I think this could go under weight gain but I am unsure. My thighs and bottom have also gotten bigger. Estrogen affects cellouse/ fat. I’m an obese woman coasting towards 30; my weight I will not disclose since the digital scale is a liar. Estimated I’m about 240, I have not changed my diet or exercise regiment – Although I am obese it is IMPOSSIBLE for me to gain more than 10LB in a month being constantly nauseous, unable to eat and throwing up.

I need to buy a old fashioned scale.

I should also mention here my liver hurts. ‘How can you feel your liver with all that fat? Sure its not your stomach?’ I am honestly unsure but I believe its my liver. I began drinking rooibos tea again along with hawthorn and milk thistle liquid suppliments; and I feel better. Not 100% which is why I’m going to go to a MD. When I had my first major attack of Lactose intolerance I also thought it was my liver, but it wasn’t. I had this similar pain though – I will have to see a specialist.

4) Mood swings and Acne

As mentioned before again, with manufactured hormones, mood swings and acne are possible. Since I have always been ‘moody’ I can conclude there is little change. On medication or off, I’ll still cry if I see a small animal on TV asking for donations for charity or see starving children in a 3rd world country. I noticed I DID get angry more often and vocal about it too! I have experienced mild acne as well.

5) Addiction

Listed with the drug’s warnings of possible side affects there is 19% chance you can become addicted to this drug. While I find myself questioning if what I feel is ‘addiction’, I WANT to take this drug – even though it makes me feel horrible! I threw the last sheet away since I felt compelled to take the pill. I have never in my life wanted to take medication, even when I had Vicodin {Prescribed when I had molars pulled}.

6) Hair loss

I was happy to take this because my estrogen levels are lower than normal; In 2009 I briefly took Sprintec and then a year later noticed hair loss. Two months into taking this drug I have noticed significant hair loss. I am currently NOT stressed as I was in 2009, other factors that can contribute to hair loss is my iron deficiency/ low D3. I am and have been taking a daily vitamin; when I take another blood test I will have to have my estrogen levels checked along with iron and D. I do not know if its follicle reduction or because of hormones.

To sum this up as of today, November 6th I have been off Sprintec for five days and will NEVER go back on it. I still am experiencing minor headaches, yet not every night. I still have breast/abdomen swelling and am nauseous yet yesterday I was able to eat meat and not throw up. It’s not mental the food thing, I AM mental about food but never have thrown up over eating. I have also gotten my period so the swelling I can attribute to that but the nausea is not in any way associated with a normal period. I still feel the ‘lump’ in my stomach/liver area.

I hope these side effects will resolve themselves within two months yet I plan to go to a MD and OBGYN either next week or a little after my period is over, and I hope its a ‘normal’ peroid.

Please keep in mind if you use a generic drug because it is cheaper – it is cheaper for a reason. The drug itself can either do 80% to 120% OVER what the name brand drug is suppose to do. {A reason why I paid 200 USD for Ultravate ointment for eczma while its generic clobesterol is free yet did not clear up my issues} Generic drugs also are not 100% like name brand since name brand drugs use less fillers and are properly calibrated. If you are fine with any prescription and experience no side effects then I do not suggest worrying about it; it is only when taking drugs that are generic you risk serious side affects like I have.

I just ate some green bell pepper and feel sick, I don’t like food becoming the enemy.

Thanks for reading,

-Bad touch Bear

 

 

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s